Nicolau syndrome due to hyaluronic acid injections.

Andre, Pierre; Haneke, Eckart (2016). Nicolau syndrome due to hyaluronic acid injections. Journal of cosmetic and laser therapy, 18(4), pp. 239-244. Informa Healthcare 10.3109/14764172.2016.1157260

Full text not available from this repository. (Request a copy)

Six cases of vascular compromise after hyaluronic injection are reported. Clinical symptoms realized a Nicolau syndrome, which is characterized by immediate pain, livedoid pattern and a few days later by the appearance of scabs and skin necrosis. This type of complication is rare, but may be dramatic and injectors must be aware of that. A thorough knowledge of facial anatomy is mandatory to avoid the risky facial areas. The use of a flexible cannula instead of a sharp needle has much less risk of hurting vessels and must be preferred. The support of the patient is discussed and a treatment protocol is proposed.

Item Type:

Journal Article (Further Contribution)

Division/Institute:

04 Faculty of Medicine > Department of Dermatology, Urology, Rheumatology, Nephrology, Osteoporosis (DURN) > Clinic of Dermatology

UniBE Contributor:

Haneke, Eckart

Subjects:

600 Technology > 610 Medicine & health

ISSN:

1476-4172

Publisher:

Informa Healthcare

Language:

English

Submitter:

Sandra Nyffenegger

Date Deposited:

28 Feb 2017 09:25

Last Modified:

28 Feb 2017 09:25

Publisher DOI:

10.3109/14764172.2016.1157260

PubMed ID:

26963701

Uncontrolled Keywords:

Filler complications; hyaluronic acid; hyaluronidase; intra-arterial injection; nicolau syndrome

URI:

https://boris.unibe.ch/id/eprint/93931

Actions (login required)

Edit item Edit item
Provide Feedback